Alert archive / Puerto Rico / Flash Flood Warnings in 2006

Flash Flood Warning 32, NWS JSJ

May 13, 2006

NWS JSJ issued this flash flood warning at May 13, 2006, 4:41 PM CDT. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 13, 2006, 4:41 PM CDT (21:41 UTC)
Expired
May 14, 2006, 10:45 AM CDT
In force
18 hr
Issued by
NWS JSJ
Area
Counties, with a storm outline in the text

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGCA52 TJSJ 132142
FFWSJU
PRC127-132345-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
541 PM AST SAT MAY 13 2006

THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A

* A FLASH FLOOD WARNING FOR THE FOLLOWING MUNICIPALITY
  IN PUERTO RICO
     SAN JUAN

* UNTIL 745 PM AST

* AT 533 PM AST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE THE AREAS OF PUERTO NUEVO AND RIO 
PIEDRAS.

ADDITIONAL RAINFALL AMOUNTS OF 2 TO 3 ARE POSSIBLE IN THE WARNED 
AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG RIVERS...STREAMS AND CREEKS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. RAPID RISES IN
RIVER LEVELS ARE LIKELY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.

LAT...LON 1843 6604 1838 6605 1838 6611 1843 6611

$$

EM
1 follow-up statement
000 
WGCA72 TJSJ 132247 CCA
FFSSJU
PRC127-132345-

URGENT - IMMEDIATE BROADCAST REQUESTED
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN JUAN PR
645 PM AST SAT MAY 13 2006

...THE FLASH FLOOD WARNING IS CANCELLED...

FOR THE FOLLOWING MUNICIPALITIES
IN PUERTO RICO
      SAN JUAN

AT 640 PM AST...DOPPLER WEATHER RADAR INDICATED THAT THE SHOWERS AND 
THUNDERSTORMS THAT WERE AFFECTING THE FORMER WARNING AREA EARLIER 
THIS AFTERNOON HAD DIMINISH. NO ADDITIONAL PERSISTENT HEAVY RAINFALL 
OR NEW FLASH FLOODING IS EXPECTED. THEREFORE...THE FLASH FLOOD 
WARNING WAS CANCEL.

$$

EM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at May 13, 3:11 PM CDT, 1 hour 30 minutes earlier.

Area forecast discussion, May 13, 3:11 PM CDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
411 PM AST SAT MAY 13 2006

.DISCUSSION...SHOWERS AND THUNDERSTORMS CONTINUE TO DEVELOP ACROSS
THE CARIBBEAN WATERS THIS AFTERNOON. THIS WEATHER ACTIVITY IS
MOVING TOWARDS THE NORTH...UNDER THE INFLUENCE OF A SOUTH WIND
FLOW. THESE SHOWERS AND STORMS WILL BEGIN TO AFFECT THE
SOUTHWESTERN AND SOUTH PARTS OF THE ISLAND.

GFS MODEL GUIDANCE IS SUGGESTING UNSETTLED WEATHER FOR THE
OVERNIGHT HOURS INTO SUNDAY AFTERNOON. A BROAD UPPER LEVEL
TROUGH ACROSS THE GULF OF MEXICO...LOW TO MID LEVEL MOISTURE
COMING IN FROM SOUTH AMERICA AND A LOW LEVEL SOUTH SOUTHEAST WIND
FLOW WILL COMBINE LATE TONIGHT TO CREATE NUMEROUS SHOWERS AND
SCATTERED THUNDERSTORMS ACROSS MUCH OF THE LOCAL ATLANTIC WATERS
AND MONA PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
SJU  75  88  75  88 /  60  60  40  40
STT  76  84  76  84 /  50  50  50  50

&&

.SJU WATCHES/WARNINGS/ADVISORIES...
PR...NONE.
VI...NONE.
&&
Hazardous weather outlook, May 13, 5:30 AM CDT, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN JUAN PR
630 AM AST SAT MAY 13 2006

PRZ001>013-AMZ710>750-141000-
630 AM AST SAT MAY 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO.

.TODAY AND TONIGHT...THE MOIST SOUTHERLY WIND FLOW...COMBINED
WITH FAIRLY FAVORABLE MID TO UPPER LEVEL CONDITIONS AND DIURNAL AND
LOCAL EFFECTS...WILL ONCE AGAIN PRODUCE AFTERNOON SHOWERS AND
ISOLATED THUNDERSTORMS MAINLY ACROSS THE INTERIOR AND NORTHWEST
SECTIONS OF PUERTO RICO. THIS ACTIVITY WILL THEN MOVE NORTH TO
AFFECT THE SURROUNDING MUNICIPALITIES. AS A RESULT URBAN AND SMALL
STREAM FLOODING WILL ONCE AGAIN OCCUR ACROSS PARTS OF THE NORTH HALF
OF THE ISLAND.

.MARINE...STRONG THUNDERSTORMS AND PERIODS OF HEAVY RAINFALL CAN BE
EXPECTED MAINLY OVER THE SOUTHERN AND EASTERN CARIBBEAN WATERS.
THESE STORMS WILL PRODUCE DANGEROUS LIGHTNING AND HAVE POTENTIAL FOR
WATERSPOUT DEVELOPMENT. SMALL CRAFT OPERATORS SHOULD THEREFORE
EXERCISE CAUTION...ESPECIALLY DURING THE EARLY MORNING AND LATE
AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...FOR THE REST OF THE WEEKEND THERE WILL BE
SUFFICIENT LOW LEVEL MOISTURE AVAILABLE TO COMBINE WITH DIURNAL AND
LOCAL TERRAIN EFFECTS TO PRODUCE AFTERNOON SHOWERS AND ONE OR TWO
ISOLATED THUNDERSTORMS ACROSS PARTS OF PUERTO RICO. SOME OF THESE
SHOWERS MAY PRODUCE LOCALLY HEAVY RAINFALL WHICH MAY LEAD TO URBAN
AND SMALL STREAM FLOODING. THEREAFTER...NO WEATHER HAZARDS EXPECTED
AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

VIZ001-002-AMZ710>730-141000-
630 AM AST SAT MAY 13 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS.

.TODAY AND TONIGHT...THE MOIST SOUTHERLY WIND FLOW...COMBINED WITH
FAIRLY FAVORABLE MID TO UPPER LEVEL CONDITIONS AND DIURNAL AND LOCAL
EFFECTS...WILL ONCE AGAIN PRODUCE AFTERNOON SHOWERS AND AN ISOLATED
THUNDERSTORMS ACROSS ONE OR TWO OF THE LOCAL ISLANDS. SOME OF THESE
SHOWERS MAY BE LOCALLY HEAVY AT TIMES...AS A RESULT PONDING OF
WATER ON ROADWAYS AND MINOR FLOODING OF POOR DRAINAGE AND LOW LYING
AREAS ARE POSSIBLE.

.MARINE...STRONG THUNDERSTORMS AND PERIODS OF HEAVY RAINFALL CAN BE
EXPECTED MAINLY OVER THE SOUTHERN AND EASTERN CARIBBEAN WATERS.
THESE STORMS WILL PRODUCE DANGEROUS LIGHTNING AND HAVE POTENTIAL FOR
WATERSPOUT DEVELOPMENT. SMALL CRAFT OPERATORS SHOULD THEREFORE
EXERCISE CAUTION...ESPECIALLY DURING THE EARLY MORNING AND LATE
AFTERNOON HOURS.

.DAYS TWO THROUGH SEVEN...FOR THE REST OF THE WEEKEND THERE WILL BE
SUFFICIENT LOW LEVEL MOISTURE AVAILABLE TO COMBINE WITH DIURNAL AND
LOCAL TERRAIN EFFECTS TO PRODUCE ISOLATED AFTERNOON SHOWERS AND ONE
OR TWO ISOLATED THUNDERSTORMS IN AND THE LOCAL ISLANDS. THEREAFTER..
NO WEATHER HAZARDS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB
SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE
LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU.

FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR
WWW.SRH.NOAA.GOV/WML

The office that day

Everything else NWS JSJ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 13, 3:50 PM CDTMarine Weather StatementJSJ3 hr

Nearby

Flash Flood Warnings in Puerto Rico, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.